MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734435
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not made available from the site.Return requested.Replacement tactile awl shipped to site 04/20/2017.Request for return of the suspect tactile awl was declined by the site and will not be returned to manufacturer for analysis.No parts were replaced.No parts have been received by manufacturer for analysis.No further issues have been reported.
 
Event or Problem Description
A medtronic representative received a report that while in a spinal fusion procedure, a site's tactile probe was damaged.No further details regarding the damage, or how it occurred, were provided.The surgeon opted to continue and completed the procedure with the use of the navigation system.There was no delay of therapy.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Additional information: the patient had very calcified bone and it was confirmed that no patient impact occurred due to reported issue.Correction: in was inadvertently reported in the initial mdr that part was both not replaced and replaced.The damaged instrument was replaced.

Brand Name
TACTILE AWL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6577334
Report Number1723170-2017-01997
Device Sequence Number13609904
Product Code OLO
UDI-Device Identifier00613994759610
UDI-Public00613994759610
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734435
Device Lot Number150223
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1